Prolonged Used Of Steroid Medications Can Cause CataractsCataract is characterized as the clouding of the eye’s natural lens. Persons with cataracts feel that their eyes become like frosted window or yellowed. Cataracts are the common cause of vision loss for aging individuals. The common symptoms of this condition include blurring of vision, sensitivity to the light, poor night vision, and double vision in one eye.

According to studies, people who use steroids medication such as corticosteroids have higher risk of developing such condition.

Aside from aging, steroid medications both inhaled and oral forms contribute to the development of this condition. In fact, a study that involved 3,600 asthmatic people who rely on inhaled or oral steroids revealed that seven out of 10 were found to have cataracts in follow-up exams.

Some of the medications that are associated with cataracts include psoralens, a class of drugs used along with light therapy to treat skin disorders, such as psoriasis; antipsychotic medications (chlorpromazine) and glaucoma medications.